Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor withdrawal - very bad news gadman

Posted by Fathe on January 29, 2005, at 10:55:58

In reply to Re: Effexor withdrawal - very bad news, posted by gadman on January 27, 2005, at 18:58:39

> For those on Effexor reading this thread, I need to interject and say that I was on Effexor for 3 years and the medicine did good by me....
>
> It releaved my anxiety and helped with my depression. I have recently switched to Cymbalta and the transition was not bad at all... The only withdrawal symptom I had from Effexor was depression. And to be honest I can't say that this is exactly withdrawal, because it wasn't any worse than when before I started Effexor.
>
> Gadman

You are quite lucky to have had virtually little negative side effects from stopping Effexor. I am sure Effexor can be stopped relatively easily for many people and therefore they are not familiar with the experiences many of us DO have.

Effexor also worked wonders for me as well when I was on it. But my therapy was never considered a long term event and I knew I evenutally would be of the position that I would be stopping it. And that is where the real issue here for most of us is....not what it can and does do for users while they are on it, but when they want to stop taking it, for what ever reason, the withdrawal effects can be anywhere from mildly distracting to downright disruptive.

If everyone here posted different side effects that did not match someone else's, I would have to almost say that we are all a bunch of hypochondriacs. But the fact that almost each and every one of the effects posted was identical to others being reported, I would have to say that that fact is now important enough to make it well conveyed in Effexor's literature. The potential withdrawal effects must be conveyed to every patient being prescribed the drug for the first time so they can make an informed choice.

My withdrawal this time around was tolerable but only because of the helpful hints and support others here have posted. I am 4 weeks now without Effexor and I feel pretty darn good finally. Minor symptoms still remain but I have finally been able to stop the dramamine and the Benadryl regimens I adhered to the past few weeks. To say I feel I have a sense of victory and accomplishment is an understatement because last year, when I tried to stop, the symptoms were so disruptive that I convinced myself I will take Effexor for the rest of my life to avoid the withdrawal. Terrible reason to continue a drug.

So again, I do not think many here would say that the period they are on Effexor was Hell on Earth; a few have but mostly Effexor can be taken without incident or after a few days of the body getting used to it. The withdrawal, on the other hand, is a whole separate "animal" and that is why we are trying to get the word out to Wyeth and doctors.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Fathe thread:1016
URL: http://www.dr-bob.org/babble/20050128/msgs/449724.html